MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386863
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 2 unspecified bd cathena¿ iv catheters' safety shield mechanisms failed to activate during use.The following information was provided by the initial reporter: "i have 2 cathena iv catheters in my office from er that the safety feature didn¿t deploy.When they pulled the needle out, the hub didn¿t slide into place over the end of the needle.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b5.Describe event or problem: device name updated.D4.Medical device material #:386863.D4.Medical device lot #:1324334.D4 unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 30nov 2024.D4.Medical device manufacturer: becton dickinson medical (singapore).G1.Manufacturing location: becton dickinson medical (singapore).G5.Pma / 510(k)# : k201717.H4.Device manufacture date: 20 nov 2021.H6.Investigation summary: based on device history record review, no abnormality was observed during the production of the affected batches.From the returned photo, the safety mechanism was not fully activated and there was blood at the needle hub flashback chamber.However, unable to evaluate from the photo whether there is dent on the cannula or safety activation components failure/damage that resulted in the safety activation failure.As the actual sample was not returned for investigation, actual root cause could not be established.
 
Event or Problem Description
It was reported that 2 bd cathena¿ safety iv catheters' safety shield mechanisms failed to activate during use.The following information was provided by the initial reporter: "i have 2 cathena iv catheters in my office from er that the safety feature didn¿t deploy.When they pulled the needle out, the hub didn¿t slide into place over the end of the needle.".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14436510
Report Number2243072-2022-00702
Device Sequence Number14729185
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public00382903868636
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number386863
Device Catalogue Number386863
Device Lot Number1324334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown